Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 218, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 3, 2005, 7:31 PM CDT for Covington County, Alabama. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 7:31 PM CDT (00:31 UTC)
- Expired
- Jul 3, 2005, 7:45 PM CDT
- In force
- 14 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 69 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1364 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 040031 SVRMOB ALC039-040045- /O.NEW.KMOB.SV.W.0218.050704T0031Z-050704T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 731 PM CDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 745 PM CDT * AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOWELLS...OR ABOUT 22 MILES SOUTHEAST OF ANDALUSIA...AND MOVING EAST AT 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...TORRENTIAL RAINS...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3118 8631 3100 8631 3099 8619 3121 8619 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:45 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 3, 3:45 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT SUN JUL 3 2005 .SYNOPSIS...SERIES OF SHORTWAVES ROUNDING THE NORTHERN PERIPHERY A MID/UPPER CARIBBEAN HIGH PRESSURE...WITH 12Z RAOB PLOTS AND IR/WV SATELLITE IMAGERY SHOWING STRONGEST H50 TROUGH AXIS ALONG THE MS/AL BORDER. SOME MODERATE CONVECTION (TOPS TO 40KT FEET) HAD DEVELOPED BY EARLY AFTERNOON ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA...AND EXPECT UPDRAFT VELOCITIES TO INCREASE DURING THE PEAK HEATING HOURS. 18Z NAM MODEL ANALYSIS INDICATES A HIGH PROBABILITY OF WET MICROBURSTS TO ACCOMPANY THE STRONGEST STORMS... WITH LOCALLY DAMAGING WINDS POSSIBLE. PRECIPITABLE WATER VALUES (1.5 TO 1.7) SLIGHTLY LOWER COMPARED TO YESTERDAY...BUT MUCH OF THAT IS ATTRIBUTED TO VERY DRY AIR IN THE MID LEVELS (25C DEWPOINT DEPRESSIONS AT H70) ALONG THE EASTERN EDGE OF DECAYING MCS OFF THE SOUTHERN LA COAST. SURFACE HIGH PRESSURE RIDGE REMAINS ACROSS THE NORTHEAST GULF...WITH SEA BREEZE BOUNDARY PUSHING ABOUT 10 TO 15 MILES INLAND. IR/VIS IMAGERY SHOWING EXPANSIVE AREA OF CLOUDINESS EAST OF THE YUCATAN PENINSULA ASSOCIATED WITH A TROPICAL WAVE. && .SHORT TERM...RUC MODEL HAS BEST HANDLE ON THE CURRENT CONVECTION... BUT THAT WILL ONLY TAKE ME SO FAR. GFS HAS THUNDERSTORMS MOSTLY DISSIPATING BEFORE THE FIRST PERIOD (POPS 15 TO 25%)...WHILE THE NAM HAS SOME CONTINUITY THROUGH THE EVENING HOURS (POPS 25 TO 50%). WILL NEED TO MONITOR RADAR TREND FOR ENHANCED DEVELOPMENT PRIOR TO AFTERNOON ISSUANCE AND ADJUST ACCORDINGLY. FOR INDEPENDENCE DAY...BOTH THE NAM AND GFS MODELS AGREE IN WEAKENING THE UPPER TROUGH AXIS OVER THE SOUTHEAST STATES...AND MOVING MID/UPPER LEVEL HIGH PRESSURE WESTWARD FROM THE ATLANTIC TO THE FLORIDA PENINSULA BY LATE IN THE DAY. WENT WITH A BLEND OF NAM/GFS FOR PRECIP COVERAGE. A MEAN H85-H30 SOUTHERLY WIND FLOW AROUND 20 KNOTS WILL DEVELOP WITH ENHANCED MOISTURE FLUX CONVERGENCE ACROSS THE NORTHERN GULF AS TROPICAL SYSTEM BEGINS TO MOVE UP THE WESTERN GULF. GFS HAS PRECIPTABLE WATER VALUES CLIMBING TO 2.5 INCHES BY TUESDAY...AND WITH MUCH HIGHER POP COMPARED TO NAM. KEPT LIKELY POPS IN THE FORECAST...OWNING TO UNCERTAINTY OF TROPICAL SYSTEM TRACK AND ITS OUTER INFLUENCES. MODEL GUIDANCE VALUES SIMILAR FIRST THREE PERIODS SO NO MAJOR CHANGES. WENT WITH A BLEND FOR PERIOD FOUR...AS GFS COMES IN ABOUT A CATEGORY LOWER DUE TO DEEPER UPPER TROUGH APPROACHING FROM THE NORTHWEST AND RESULTANT THICKER CLOUD COVER. && .LONG TERM...SHOULD CONTINUE TO SEE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED. DRIEST DAY MAY OCCUR THURSDAY IN THE POST TROPICAL WAVE ENVIRONMENT...BUT WILL WAIT TO SEE EXACTLY THE REMNANTS OF THE SYSTEM GO BELOW LOWERING POPS QUITE YET. NO CHANCES PLANNED AT THIS TIME. && .MARINE...THE GFS DOES NOT DO WELL WITH THE EASTERLY WAVE COMING THROUGH THE YUCATAN CHANNEL. ORIGINAL FORECAST PROMULGATED YDAY WAS REDUCED A NOTCH SO WILL REMAIN WITH THAT UNTIL THE MODELS SAY FOR SURE WHAT THIS THING WILL DO. ELSEWHERE A STATIONARY FRONT OVER CENTRAL MISSISSIPPI AND ALABAMA WILL WEAKEN AND DISSIPATE BY MONDAY. A HIGH OFF THE FLORIDA EAST COAST WILL DRIFT WEST OVER FLORIDA EARLY THIS WEEK AS THAT ROBUST EASTERLY WAVE MOVES INTO THE SOUTHERN GULF OF MEXICO. IT STILL WANTS TO MOVE MORE WEST AROUND THE SOUTHERN EDGE OF THE FLORIDA HIGH THROUGH MID WEEK. WIND AND SEAS OVER THE OFFSHORE WATERS WOULD INCREASE TUESDAY INTO WEDNESDAY AS THE EASTERLY WAVE PASSES WELL SOUTH OF PASCAGOULA. /77 && .FIRE...NO CONCERNS THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 91 76 87 / 20 60 30 60 PENSACOLA 77 89 77 86 / 30 60 30 60 DESTIN 78 88 78 87 / 30 60 30 60 EVERGREEN 72 90 72 88 / 40 60 30 60 WAYNESBORO 73 93 73 89 / 20 50 20 60 CAMDEN 73 93 73 88 / 30 50 20 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && /22
Hazardous weather outlook, Jul 3, 7:23 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 723 AM CDT SUN JUL 3 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031900- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 723 AM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING LATER THIS MORNING WILL BECOME MORE NUMEROUS DURING THE AFTERNOON. A FEW STORMS MAY BE STRONG BY AFTERNOON...PRODUCING GUSTY WINDS AND HEAVY RAINS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STROKES. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 7:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 719 PM CDT SUN JUL 3 2005 ALZ060-040045- COVINGTON- 719 PM CDT SUN JUL 3 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON COUNTY... AT 714 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF HOWELLS...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HOWELLS THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:08 PM CDT | Flash Flood Warning | MOB | Covington | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.